Arkansas, 2004Flash Flood in Arkansas, November 29, 2004
November 29, 2004 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 29, 1:00 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 29, 1:00 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CST MON NOV 29 2004
.DISCUSSION...
SOME BREAKOUT IN THE CLOUDS SEEN IN THE EXTREME SOUTHEASTERN
SECTIONS. HAVE RAISED MAXIMUM TEMPERATURES IN THOSE AREAS AS
READINGS ARE WARMING UP NICELY. ALL UPDATES OUT.
&&
.PREV DISCUSSION...
ISSUED AT 1045 AM CST MON NOV 29 2004
RAIN CONTINUES TO HAVE A HARD TIME GETTING STARTED OVER THE
SOUTHEASTERN HALF OF THE FORECAST AREA. DECIDED TO LOWER POPS TO
CHANCE CATEGORY FOR ABOUT THE SOUTHEASTERN THIRD FOR THIS AFTERNOON.
LEFT CATEGORICAL REST OF THE AREA FOR THE AFTERNOON. RAISED MAXIMUM
TEMPERATURES A FEW DEGREES FOR THIS AFTERNOON...ESPECIALLY OVER THE
SOUTHEAST WHERE RAIN HAS NOT HELD READINGS DOWN.
ISSUED AT 820 AM CST MON NOV 29 2004
RAIN SOMEWHAT SLOW TO DEVELOP OVER THE SOUTHERN SECTIONS OF THE
FORECAST AREA THIS MORNING...SO HAVE UPDATED FORECASTS TO SHOW RAIN
SLOWLY INCREASING OVER THOSE AREAS AS THE DAY PROGRESSES.
UNQUALIFIED POPS WILL CONTINUE OVER THE NORTH AS PREVIOUS FORECAST
STATED. ALL UPDATES GONE.
ISSUED AT 400 AM CST MON NOV 29 2004
UPPER TROF MOVING OUT OF THE SOUTHWESTERN U.S. TOWARD THE AREA.
RAIN HAS REACHED ACROSS THE WESTERN HALF OF THE AREA AT ISSUE TIME
AND SHOULD SLOWLY SPREAD TO THE EAST AS THE LOWER LEVELS OF THE
ATMOSPHERE SATURATE. MOISTURE WILL INCREASE ACROSS THE AREA TODAY
AND WARM ADVECTION WILL HELP GET RAIN GOING IN MOST ALL AREAS.
THIS WILL CONTINUE OFF AND ON THROUGH TUESDAY. A WEAK FRONT MAY
MOVE THROUGH TONIGHT INTO TUESDAY WHICH WILL BACK WINDS AT LOWER
LEVELS AND SET UP MORE OF AN OVERRUNNING SITUATION. OVERALL
INSTABILITY WILL BE LACKING BUT SOME ELEVATED INSTABILITY MAY
BE SEEN ESPECIALLY IN THE SOUTH. WILL GO WITH STEADY STRATIFORM
RAIN FOR THE AREA WITH ISOLATED THUNDER IN THE SOUTH THIS
AFTERNOON INTO TUESDAY. RATHER HEAVY RAINFALL ACCUMULATIONS ARE
LIKELY WITH MANY AREAS GETTING AN INCH OR TWO...BUT IT LOOKS LIKE IT
WILL BE SPREAD OUT OVER A LONG PERIOD OF TIME. RAINFALL RATES
FALL SHORT OF FLASH FLOOD GUIDANCE...SO WILL NOT ISSUE A WATCH AT
THIS TIME. WILL HAVE 100 PERCENT POPS IN ALL AREAS TODAY AND
TONIGHT...ALTHOUGH POPS WILL START OUT LOWER IN THE EAST THIS
MORNING. WILL GO WITH 90 PERCENT POPS ACROSS THE BOARD FOR TUESDAY
MORNING...THEN DECREASE FROM THE WEST DURING THE AFTERNOON AS A
DRY SLOT MOVES INTO THE AREA. TIMING OF THIS STILL A LITTLE
QUESTIONABLE. SHOULD SEE LITTLE VARIATION IN TEMPERATURE THROUGH
TUESDAY. DRIER AIR PUNCHES IN FOR TUESDAY NIGHT THROUGH THURSDAY.
KEPT SOME SMALL POPS FOR EARLY TUESDAY NIGHT IN CASE THE UPPER
TROF LIFTS OUT SLOWER THAN EXPECTED OR THE DRY SLOT IS SLOWER
DEVELOPING THEN HAVE NO POPS AFTER MIDNIGHT TUESDAY NIGHT. THE
CLEAR SKIES AND DRIER AIR SHOULD RESULT IN MINS INTO THE 30S IN
MOST AREAS AND 20S IN THE NORTH. WEDNESDAY AND THURSDAY LOOK
LIKE THEY WILL BE MOSTLY SUNNY DAYS RIGHT NOW ALTHOUGH BACK TO
BACK MOSTLY SUNNY DAYS HAS BEEN UNHEARD OF AROUND HERE RECENTLY.
HIGH PRESSURE WILL BE IN CONTROL THURSDAY NIGHT THROUGH SATURDAY.
TEMPERATURES WILL BE NEAR NORMAL...WITH COOL OVERNIGHT READINGS.
UPPER FLOW SWITCHES FROM NORTHWEST TO SOUTHWEST DURING THE WEEKEND
IN RESPONSE TO UPPER LOW FORMING IN THE FOUR CORNERS. FOR NOW...HAVE
INCLUDED A SLIGHT CHANCE POP FOR SUNDAY.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
22
Hazardous weather outlook, Nov 29, 5:00 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON NOV 29 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JOHNSON-LINCOLN-LOGAN-MARION-MONTGOMERY-NEWTON-
OUACHITA-PERRY-PIKE-POLK-POPE-SALINE-SCOTT-SEARCY-SHARP-STONE-
VAN BUREN-WHITE-YELL-ARKANSAS-JEFFERSON-LONOKE-MONROE-PRAIRIE-
PULASKI-WOODRUFF-
500 AM CST MON NOV 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
RAIN WILL MOVE INTO THE STATE TODAY AND TONIGHT. WHILE ONE TO TWO
INCH RAINFALL AMOUNTS WILL BE COMMON...THE RAINFALL WILL BE SPREAD
OUT OVER MANY HOURS...SO FLOODING IS NOT A CONCERN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PRECIPITATION WILL CONTINUE INTO TUESDAY...WITH RAINFALL DECREASING
FROM WEST TO EAST DURING THE AFTERNOON AND EARLY EVENING HOURS.
AGAIN...RAINFALL AMOUNTS WILL BE PRODUCED OVER A LONG TIME
FRAME...SO FLOODING IS NOT A CONCERN.
DRY WEATHER WILL RETURN TO THE STATE FOR WEDNESDAY THROUGH SATURDAY.
A SLIGHT CHANCE OF RAIN IS IN THE FORECAST SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
58
Flash Flood, Logan
- When
- November 29, 1:05 PM CST to 6:00 PM CST
- Where
- Logan County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.215, -93.716 (the zone’s center; the record gives no point)
Heavy rains caused flash flooding to occur across Logan County. Numerous county roads were covered by high water and impassible for several hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in California, November 29, 2004$100,000 · 1 event
- Hurricane in Guam, November 29 to 30, 2004$50,000 · 1 event
- Winter Storm in Kansas, November 29 to 30, 200420 events
- High Surf in Hawaii, November 29 to 30, 20049 events
- Frost and Freeze in California, November 29 to 30, 20044 events
- Flooding in Maine, November 29, 2004$5,000 · 2 events
- Frost and Freeze in California, November 29 to 30, 20042 events
- High Wind in California, November 29, 200456 kt wind · 1 event
- Flash Flood in Missouri, November 29, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428171.